I had been taking 30mg Cymbalta for approx 4 months and found it very helpful - more energised and motivated but in the past few weeks I have skipped taking it a day here and there - at the most 2 days per week in the last month. This last week I have really gone back to where I was 4 months ago. Would this be because of missing a few tablets or do I need to increase the strength?
Margaret1900; No the whole idea is you are not to miss doses to avoid having to take higher doses. And also you should be taking it at about the same time of day each day. Stop missing doses if you need to get one of those dollar pill reminders so you can look and make sure you took your pill for the day. and you fill it each week with the medication that you are supposed to be taking it is never good to miss your dose for 1 to 2 doses and even worse with one like Cymbalta. good luck Chuck1957
Hi, Margaret! Of the antidepressants, Cymbalta is one with a very short half life of only about 6 hours. That means after about 6 hours half the dose is out of your body and after about 12 hours only 25% is left... and so on. By missing doses you are basically setting yourself back to ground zero.
You should try to take your medication exactly as prescribed and not miss doses as you're not getting the optimal benefits. If you take it regularly for a month to a month and half and still feel crappy... then would be the time to talk to your doctor about increasing your dosage.
Best regards, Wildcat
P.S. As my friend, Chuck, says... try to take your meds at the same time every day.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jan 2012 • 2 answers
Posted 28 Mar 2013 • 3 answers
Posted 30 Dec 2014 • 5 answers
Posted 30 Aug 2015 • 1 answer
Posted 22 Dec 2017 • 4 answers